Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 3, 2012, 3:50 PM EDT for Cumberland County, Salem County, New Jersey. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2012, 3:50 PM EDT (19:50 UTC)
- Expired
- Sep 3, 2012, 4:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Cumberland County, NJ, Salem County, NJ
The radar
The Dover AFB radar (KDOX), 47 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1340 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803
WWUS81 KPHI 031950
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT MON SEP 3 2012
DEZ001-002-NJZ016-021-032045-
CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
350 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DOVER TO 9 MILES NORTHEAST OF DOVER TO 14 MILES SOUTHEAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
CHAMBERSVILLE...WOODLAND BEACH AROUND 400 PM...HOPE CREEK...NEWPORT
MEADOWS AROUND 430 PM...FAIRTON AND BRIDGETON AROUND 445 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3905 7538 3903 7534 3917 7515 3929 7526
3934 7534 3935 7540 3933 7543 3909 7539
3915 7543 3923 7571 3946 7557 3933 7544
3936 7541 3947 7556 3965 7545 3955 7515
3928 7496 3903 7533 3893 7530 3893 7531
$$
FORECASTER: HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 3, 2:52 PM EDT, 58 minutes earlier.
Area forecast discussion, Sep 3, 2:52 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 252 PM EDT MON SEP 3 2012 .SYNOPSIS... A STATIONARY FRONT REMAINS DRAPED TODAY FROM THE LOWER DELMARVA TO THE UPPER OHIO VALLEY. LOW PRESSURE TO OUR WEST WILL GRADUALLY TRACK TO THE NORTHEAST THROUGH WEDNESDAY, PULLING THE STATIONARY FRONT NORTHWARD AS A WARM FRONT TONIGHT AND TUESDAY. AS THE LOW REACHES THE VICINITY OF MAINE AND THE CANADIAN MARITIMES WEDNESDAY NIGHT, IT IS EXPECTED TO PULL A TRAILING FRONTAL BOUNDARY THROUGH OUR REGION. A COLD FRONT FROM THE NORTHWEST IS FORECAST TO ARRIVE EARLY FRIDAY, FOLLOWED BY A WEAK AREA OF HIGH PRESSURE. ANOTHER COLD FRONT MAY APPROACH FROM THE WEST SUNDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... AN 18Z SURFACE ANALYSIS PLACED HIGH PRESSURE JUST OFF THE NEW ENGLAND COAST. LOW PRESSURE WAS IN SOUTHERN INDIANA AND WESTERN KENTUCKY WITH A STATIONARY FRONT EXTENDED EASTWARD TO THE MID ATLANTIC REGION. AN UPPER AIR ANALYSIS SHOWED A MID LEVEL TROUGH ACROSS THE OHIO AND TENNESSEE VALLEYS. THE FORECAST CHALLENGE THROUGH TONIGHT IS THE EXTENT OF THE CONVECTION. A STATIONARY FRONT DRAPED TO OUR SOUTH IS FORECAST TO SLOWLY LIFT NORTHWARD AS A WARM FRONT. THIS IS IN RESPONSE TO THE SURFACE HIGH ANCHORED TO OUR NORTHEAST GIVING WAY AND THE FLOW INCREASING SOME ABOVE THE SURFACE AND VEERING. THE REMNANTS OF TROPICAL CYCLONE ISSAC WILL TRACK NORTHEASTWARD FROM THE OHIO AND TENNESSEE VALLEYS. THE ONGOING SHOWERS AND SCATTERED THUNDERSTORMS, WHICH APPEAR TO BE DRIVEN BY INCREASING UPPER-LEVEL DIVERGENCE WELL AHEAD OF A OHIO VALLEY UPPER-LEVEL SYSTEM, ARE ANTICIPATED TO TAPER OFF AT LEAST SOME THROUGH THE EVENING HOURS AS THE BOUNDARY LAYER COOLS. GIVEN THE PRESENCE OF A VEERING LOW TO MID LEVEL WIND PROFILE ALONG WITH SOME INCREASE IN THE PW VALUES THROUGH THE NIGHT, MAY HELP TO SUSTAIN SOME SHOWERS WITH PERHAPS SOME ENHANCEMENT FROM THE LOW-LEVEL UPSLOPE FLOW. WE THEREFORE LOWERED THE POPS SOME THROUGH THE EVENING, THEN WENT WITH A LITTLE INCREASE TOWARD DAYBREAK AS SOME MID LEVEL ENERGY BEINGS TO APPROACH FROM THE SOUTHWEST. BASED ON THE RATHER MOIST AIRMASS IN PLACE, LOCALLY VERY HEAVY RAIN HAS OCCURRED DUE TO THE CONVECTIVE ELEMENTS BEING EFFICIENT RAINFALL PRODUCERS /PW VALUES NEAR 2 INCHES/. OTHERWISE, A RATHER CLOUDY NIGHT IS IN STORE GIVEN THE MOIST ENVIRONMENT. THIS SHOULD RESULT IN THE CLOUD BASES LOWERING SOME DURING THE NIGHT WITH PERHAPS A BIT OF FOG. THE LATEST THINKING IS THAT ANY FOG WILL BE LIGHT ENOUGH TO NOT REALLY HAVE AN IMPACT TO THE PUBLIC, THEREFORE IT WAS NOT INCLUDED ATTM. AS FOR TEMPERATURES, WE GENERALLY WENT WITH A NAM/GFS MOS BLEND FOR LOWS. THE HOURLY TEMPERATURES HAD SOME INCORPORATION OF THE LAMP/LAV GUIDANCE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... AN UPPER-LEVEL TROUGH WILL GRADUALLY MOVE INTO THE NORTHEAST AND MID ATLANTIC REGION DURING THIS TIME FRAME. AS THIS OCCURS, SOME OF THE MOISTURE ASSOCIATED WITH THE REMNANT CIRCULATION OF TROPICAL CYCLONE ISSAC WILL TRACK INTO OUR AREA. A BIT OF A STRENGTHENING SOUTHERLY FLOW WILL HELP TO INCREASE THE MOISTURE A BIT MORE, WITH PW VALUES NEAR 2.25 INCHES, AND WILL COMBINE WITH LIFT FROM A 850/500 MB VORTICITY CENTER. THE FORECAST SOUNDINGS INDICATE A VEERING LOW-LEVEL PROFILE WITHIN A RATHER MOIST ENVIRONMENT. THIS ALONG WITH SOME MID LEVEL ENERGY WILL HELP FOCUS SHOWERS AND SOME THUNDERSTORMS ACROSS THE AREA. THERE ARE DIFFERENCES AMONG THE MODEL GUIDANCE ON WHERE EXACTLY THE MAIN FOCUS OCCURS, HOWEVER THE POTENTIAL EXISTS FOR LOCALLY VERY HEAVY RAIN TO OCCUR AS SHOWERS BECOME MORE NUMEROUS. GIVEN THE SOUTHERLY FLOW, AREAS FROM THE INTERSTATE 95 CORRIDOR ON WESTWARD MAY BE IN LINE FOR THE HEAVIEST RAINFALL DUE TO A SOUTHWESTERLY STORM MOTION AND POSSIBLY REPEATED CONVECTIVE DEVELOPMENT OR TRAINING FOR A TIME. FOR MORE ADDITIONAL INFORMATION ON THE LOCALLY HEAVY RAINFALL AND THE ISSUANCE OF A FLASH FLOOD WATCH, SEE THE HYDROLOGY SECTION BELOW. THE FORECAST SOUNDINGS ALSO INDICATE THAT WHILE INSTABILITY IS PRESENT DURING THE DAY, THE RATHER MOIST PROFILE TENDS TO KEEP THE CONVECTION FROM GETTING REAL TALL AND THEREFORE LIMITING THE CHARGE SEPARATION. DESPITE THIS, WE ARE EXPECTING AT LEAST SOME THUNDERSTORMS AROUND THE CWA GIVEN THE TROPICAL ENVIRONMENT ESPECIALLY DURING THE AFTERNOON AND THEREFORE WILL CARRY A CHC/SCATTERED. DESPITE THE ABUNDANCE OF CLOUD COVER, TEMPERATURES SHOULD BE A BIT WARMER THAN TODAY AS THE FLOW TURNS MORE SOUTHERLY. THIS WOULD BE THROTTLED BACK SOME THOUGH IF SHOWERS BECOME NUMEROUS FASTER THAN CURRENTLY ANTICIPATED. WE MAINLY WENT WITH AN EVEN MOS BLEND FOR HIGHS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... THERE WILL BE DEEP AND ABUNDANT MOISTURE OVER OUR REGION FOR TUESDAY AND WEDNESDAY. PRECIPITABLE WATER VALUES SHOULD BE NEAR OR IN EXCESS OF TWO INCHES FOR MUCH OF THE TIME. WEAK SURFACE LOW PRESSURE, ASSOCIATED WITH THE REMNANTS OF TROPICAL SYSTEM ISAAC SHOULD MOVE FROM THE OHIO RIVER VALLEY ON TUESDAY TO NEW ENGLAND ON WEDNESDAY. MEANWHILE, IMPULSES IN THE MID LEVEL FLOW SHOULD HELP TRIGGER THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. WITH ABUNDANT MOISTURE, THEY WILL LIKELY PRODUCE HEAVY RAIN IN SPOTS. ON TUESDAY, THERE IS FORECAST TO BE VERY LITTLE ATMOSPHERIC FLOW OVER OUR REGION, SO ANY SHOWERS AND THUNDERSTORMS WILL BE VERY SLOW MOVING. THE ATMOSPHERIC FLOW MAY INCREASE A BIT DURING TUESDAY NIGHT AND WEDNESDAY. WE ARE ANTICIPATING THAT PARTS OF OUR REGION WILL RECEIVE FROM TWO TO FOUR INCHES OF RAIN FROM TUESDAY INTO WEDNESDAY WITH LOCALLY HIGHER AMOUNTS. THE SURFACE LOW IS EXPECTED TO REACH THE COAST OF MAINE AND CANADA'S MARITIME PROVINCES ON WEDNESDAY NIGHT. IT SHOULD PULL A TRAILING FRONTAL BOUNDARY THROUGH OUR REGION AT THAT TIME. AS THE MID LEVEL FLOW INCREASES, IT WILL LIKELY HELP TO PUSH THE BOUNDARY OFF THE COAST ALONG WITH THE DEEP MOISTURE, REDUCING THE THREAT OF FLOOD IN OUR REGION. WE WILL KEEP A LOW CHANCE OR SLIGHT CHANCE OF PRECIPITATION IN THE FORECAST FOR THURSDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE BOUNDARY SHOULD PASS THOUGH OUR REGION FROM LATE THURSDAY NIGHT INTO EARLY FRIDAY WITH A DECREASE IN HUMIDITY FOLLOWING FOR FRIDAY INTO SATURDAY. WITH ANOTHER COLD FRONT APPROACHING FROM THE WEST OVER THE WEEKEND, WE HAVE INCLUDED A SLIGHT OR LOW CHANCE OF SHOWERS, MAINLY FOR SUNDAY. TEMPERATURES ARE EXPECTED TO REMAIN NEAR OR SLIGHTLY ABOVE NORMAL DURING THE PERIOD FROM TUESDAY THROUGH SUNDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A WEALTH OF MOISTURE CONTINUES TO ARRIVE FROM THE SOUTH AND SOUTHEAST AS A STATIONARY FRONT TO OUR SOUTH TRIES TO SLOWLY LIFT NORTHWARD AS A WARM FRONT. SHOWERS AROUND THE AREA WILL CONTINUE BEFORE TENDING TO THIN OUT THROUGH THE EVENING HOURS. THE CONDITIONS WILL TEND TO VARY FROM VFR TO MVFR THROUGH THE EVENING, WITH REDUCTIONS IN THE VISIBILITIES GENERALLY TIED TO THE DOWNPOURS. THIS WILL TEND TO DRIVE THE LOCAL VISIBILITY DOWN TO NEAR 1SM FOR A TIME. THERE IS SOME LOWER CONFIDENCE REGARDING TIMING, THEREFORE SOME UPDATES WILL BE BASED ON RADAR TRENDS. SOME THUNDERSTORMS WILL BE AROUND FOR THE REST OF THIS AFTERNOON AND EARLY EVENING, HOWEVER THIS SHOULD GENERALLY BE SOUTH AND WEST OF THE KPHL METRO. A MAIN BAND OF THUNDER, AS OF 1845Z, WAS MOVING TOWARD KILG AND KPHL AND THEREFORE THIS MAY NEED TO BE INCLUDED BY LATE AFTERNOON. THE CEILINGS SHOULD LOWER SOME DURING THE NIGHT DUE TO THE SOUTHEASTERLY WIND AND PLENTY OF LOW-LEVEL MOISTURE. AN EAST TO SOUTHEAST WIND AROUND 10 KNOTS WILL LESSEN TONIGHT, WITH PERHAPS SOME LIGHT FOG OCCURRING OVERNIGHT. FOR TUESDAY, SHOWERS ARE EXPECTED TO BECOME MORE NUMEROUS WITH EVEN SOME THUNDERSTORMS. GIVEN LOWER CONFIDENCE REGARDING THUNDER, NO MENTION WAS INCLUDED AT THIS TIME. MVFR CONDITIONS MAY IMPROVE TO VFR BEFORE MORE ORGANIZED SHOWERS DEVELOP, OTHERWISE SUB-VFR CONDITIONS ARE EXPECTED TO OCCUR. LOCALLY VERY HEAVY RAIN WILL TEND TO REDUCE THE VISIBILITIES QUICKLY FOR A TIME. SOUTHEAST TO SOUTH WINDS GENERALLY UP TO 10 KNOTS. OUTLOOK... TUESDAY NIGHT THROUGH WEDNESDAY...SHOWERS LIKELY WITH A CHANCE OF THUNDERSTORMS. THERE IS THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAIN ACCOMPANIED BY MVFR OR IFR CONDITIONS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS. WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR WITH A LOW CHANCE OF SHOWERS AND THUNDERSTORMS. MVFR OR IFR CONDITIONS ARE ALSO POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG, HAZE AND LOW CLOUDS. THURSDAY NIGHT AND FRIDAY...MAINLY VFR. && .MARINE... WINDS HAVE BEGUN TO INCREASE FROM THE ESE AND ARE EXPECTED TO INCREASE A BIT MORE DURG TODAY. THESE WINDS ARE ASSOCD WITH WEAK HIGH PRES BUILDING IN FROM THE NE TODAY. SEAS NOW 2-3 FEET OVER THE COASTAL WATERS ARE ALSO FCST TO INCR TO 3 TO 4 FT TODAY. WINDS SHOULD BECOME SLY BY LATE TONIGHT AS THE HIGH PRES RETREATS AND LOW PRES SLOWLY APPROACHES FROM THE W. SEAS WILL REMAIN AROUND 3 TO 4 FEET. SCATTERED SHOWERS WITH HEAVY RAIN WILL LIMIT VSBYS AND PRODUCE LOCALLY STRONGER WINDS. OUTLOOK... A WARM FRONT IS FORECAST TO LIFT SLOWLY OVER THE COASTAL WATERS OF NEW JERSEY AND DELAWARE ON TUESDAY WITH ANOTHER FRONTAL BOUNDARY ARRIVING FROM THE WEST ON WEDNESDAY NIGHT. A COLD FRONT FROM THE NORTHWEST IS ANTICIPATED FOR EARLY FRIDAY. NEVERTHELESS, WIND SPEEDS AND GUSTS SHOULD REMAIN LESS THAN 25 KNOTS THROUGH THE PERIOD. LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTAL WATERS OF DELAWARE AND NEW JERSEY FROM TUESDAY THROUGH FRIDAY. WAVE HEIGHTS ON OUR OCEAN WATERS MAY BUILD TO 5 FEET OR GREATER DURING THAT PERIOD WITH A SMALL CRAFT ADVISORY POSSIBLE. && .HYDROLOGY... A RATHER MOIST AIRMASS WILL REMAIN OVER THE AREA DURING THE NEXT COUPLE OF DAYS AS A SOUTHERLY LOW-LEVEL FLOW CONTINUES. IN ADDITION, THE REMNANTS OF ISSAC WILL CONTINUE TO ARRIVE ESPECIALLY TUESDAY INTO WEDNESDAY. THE PW VALUES ARE FORECAST TO INCREASE, FROM SOUTHWEST TO NORTHEAST, TO NEAR 2.25 INCHES TONIGHT AND TUESDAY. THIS WILL RESULT IN LOCALLY VERY HEAVY RAIN ALONG WITH FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. IF THE HEAVY RAIN BECOMES FOCUSED ACROSS A WATERSHED, SOME OF OUR QUICKER RESPONDING WATERWAYS COULD HAVE SOME FLOODING. BASED ON THE RATHER HIGH PW VALUES AND THE FACT THAT THE CONVECTION WILL BE VERY EFFICIENT RAINFALL RATE PRODUCERS, A FLASH FLOOD WATCH WILL BE ISSUED. THIS WATCH WILL RUN THROUGH TUESDAY NIGHT AND INCLUDE THE INTERSTATE 95 CORRIDOR ZONES FROM TRENTON TO WILMINGTON. THESE AREAS HAVE ALREADY HAD LOCALLY VERY HEAVY RAIN LAST NIGHT AND TODAY, THEREFORE THE FLASH FLOOD GUIDANCE IS MUCH LOWER. DEPENDING ON TRENDS AND ADDITIONAL GUIDANCE, THIS WATCH MAY NEED TO BE EXPANDED WITH TIME. && .RIP CURRENTS... LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO NEXT WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR PAZ067>071. NJ...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NJZ015>019. DE...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR DEZ001. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE/IOVINO NEAR TERM...GORSE SHORT TERM...GORSE LONG TERM...IOVINO AVIATION...GORSE/IOVINO MARINE...AMC/IOVINO HYDROLOGY...GORSE RIP CURRENTS...IOVINO
Hazardous weather outlook, Sep 3, 4:38 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 438 AM EDT MON SEP 3 2012 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-040845- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 438 AM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE FROM TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-040845- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 438 AM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LONG PERIOD SWELLS FROM DISTANT TROPICAL SYSTEM LESLIE ARE FORECAST TO AFFECT THE COASTS OF DELAWARE AND NEW JERSEY INTO NEXT WEEKEND. AS A RESULT, A PROLONGED PERIOD WITH A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED. LOCALLY HEAVY RAINFALL AND SOME FLOODING IS POSSIBLE FROM TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-040845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 438 AM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 3, 11:51 AM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1151 AM EDT MON SEP 3 2012
MDZ008-PAZ067-031645-
CECIL MD-CHESTER PA-
1151 AM EDT MON SEP 3 2012
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT CECIL AND CHESTER
COUNTIES...
AT 1147 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES WEST OF NEWARK...MOVING NORTH AT 10 MPH.
THE THUNDERSTORM WILL BE NEAR RICHARDSMERE...WEST NOTTINGHAM AROUND
NOON...ROCK SPRINGS AROUND 1215 PM...GLEN ROY AROUND 1230 PM...MOUNT
VERNON AND OXFORD AROUND 1245 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
OCCASIONAL CLOUD TO GROUND LIGHTNING AND LOCALLY GUSTY WINDS WILL
ALSO OCCUR WITH THIS STORM.
LAT...LON 3973 7614 3974 7610 3983 7602 3985 7603
3988 7600 3992 7600 3993 7599 3992 7587
3958 7607 3958 7610 3963 7616 3965 7616
3972 7623
ROBERTSONLocal storm report, Sep 3, 12:09 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM FLOOD BIRMINGHAM TWP 39.89N 75.60W
09/03/2012 CHESTER PA 911 CALL CENTER
ROUTE 926 AND CREEK ROAD CLOSED DUE TO FLOODING.
&&
EVENT NUMBER PHI1200706
GAINESSpecial weather statement, Sep 3, 1:42 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT MON SEP 3 2012
DEZ003-004-MDZ020-031915-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-
142 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE AND SUSSEX COUNTIES...
AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A BROKEN LINE EXTENDING FROM HURLOCK
MARYLAND TO SNOW HILL MARYLAND. THESE STORMS ARE MOVING TO THE
NORTH-NORTHEAST AT 20 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3845 7569 3865 7572 3868 7576 3867 7581
3870 7581 3867 7595 3870 7599 3891 7581
3890 7573 3883 7572 3883 7562 3868 7512
3864 7510 3867 7508 3866 7505 3845 7504
FORECASTER: HEAVENERSpecial weather statement, Sep 3, 2:39 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
239 PM EDT MON SEP 3 2012
DEZ001-002-MDZ008-PAZ067-031945-
CECIL MD-CHESTER PA-KENT DE-NEW CASTLE DE-
239 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT AND NEW
CASTLE COUNTIES...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
NEWARK TO 13 MILES SOUTH OF NEWARK TO 15 MILES NORTHWEST OF DOVER...
MOVING NORTH AT 5 MPH. THE THUNDERSTORMS WILL BE NEAR BOHEMIAS MILLS
AROUND 245 PM...ZION...CALVERT...TOWNSEND AROUND 250 PM...CHESAPEAKE
CITY AROUND 255 PM...MIDDLETOWN AROUND 300 PM...GLEN ROY...
CHAMBERSVILLE AROUND 305 PM...LOMBARD AND BRANTWOOD AROUND 310 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3974 7612 3974 7610 3988 7600 3998 7599
3964 7558 3960 7560 3963 7557 3963 7556
3952 7555 3946 7558 3941 7552 3918 7564
3931 7576 3938 7577 3938 7583 3968 7615
FORECASTER: HEAVENERLocal storm report, Sep 3, 3:34 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG CAMDEN 39.11N 75.55W
09/03/2012 KENT DE 911 CALL CENTER
TWO HOUSES WITH ROOF DAMAGE AND A GARAGE DOOR BLOWN IN.
MULTIPLE REPORTS OF FUNNEL CLOUD. TIME ESTIMATED.
&&
EVENT NUMBER PHI1200707
ROBERTSON/GAINESSpecial weather statement, Sep 3, 3:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT MON SEP 3 2012
DEZ001-002-NJZ016-021-032045-
CUMBERLAND NJ-KENT DE-NEW CASTLE DE-SALEM NJ-
350 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...NEW CASTLE
AND SALEM COUNTIES...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
DOVER TO 9 MILES NORTHEAST OF DOVER TO 14 MILES SOUTHEAST OF DOVER...
MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR
CHAMBERSVILLE...WOODLAND BEACH AROUND 400 PM...HOPE CREEK...NEWPORT
MEADOWS AROUND 430 PM...FAIRTON AND BRIDGETON AROUND 445 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3905 7538 3903 7534 3917 7515 3929 7526
3934 7534 3935 7540 3933 7543 3909 7539
3915 7543 3923 7571 3946 7557 3933 7544
3936 7541 3947 7556 3965 7545 3955 7515
3928 7496 3903 7533 3893 7530 3893 7531
FORECASTER: HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:05 AM EDT | Areal Flood Advisory | PHI | Salem | 3 hr |
| Sep 3, 8:05 AM EDT | Areal Flood Advisory | PHI | Camden, Gloucester | 3 hr |
| Sep 3, 8:57 AM EDT | Areal Flood Warning | PHI | Atlantic, Camden, Gloucester | 2 hr |
| Sep 3, 10:28 AM EDT | Special Weather Statement | PHI | Burlington, Camden | 62 min |
| Sep 3, 11:14 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden | 2 hr |
| Sep 3, 3:00 PM EDT | Flash Flood Watch | PHI | Burlington, Camden, Gloucester, Mercer, Salem | 49 hr |
| Sep 3, 3:47 PM EDT | Special Marine Warning | PHI | 58 min | |
| Sep 3, 3:58 PM EDT | Areal Flood Advisory | PHI | Salem | 3 hr |
| Sep 3, 4:39 PM EDT | Special Weather Statement | PHI | Atlantic, Cumberland, Gloucester, Salem | 66 min |
| Sep 3, 4:59 PM EDT | Areal Flood Advisory | PHI | Cumberland | 116 min |
| Sep 3, 5:44 PM EDT | Special Marine Warning | PHI | 31 min | |
| Sep 3, 5:45 PM EDT | Special Weather Statement | PHI | Atlantic | 60 min |
| Sep 3, 6:25 PM EDT | Areal Flood Advisory | PHI | Atlantic, Ocean | 2 hr |
| Sep 3, 6:28 PM EDT | Areal Flood Advisory | PHI | Atlantic, Cape May | 103 min |
| Sep 3, 6:49 PM EDT | Small Craft Advisory | PHI | 3 hr | |
| Sep 3, 7:29 PM EDT | Areal Flood Advisory | PHI | Atlantic | 115 min |
| Sep 3, 12:24 AM EDT | Areal Flood Advisory | PHI | Chester, Delaware | 3 hr |
| Sep 3, 12:58 AM EDT | Flash Flood Warning | PHI | Chester, Delaware | 5 hr |
| Sep 3, 4:19 AM EDT | River Flood Warning | PHI | Delaware | 91 min |
| Sep 3, 4:44 AM EDT | Areal Flood Advisory | PHI | Chester, Montgomery | 3 hr |
| Sep 3, 6:24 AM EDT | Areal Flood Warning | PHI | Chester | 4 hr |
| Sep 3, 8:23 AM EDT | Flash Flood Warning | PHI | Delaware | 82 min |
| Sep 3, 9:15 AM EDT | Flash Flood Warning | PHI | Chester, Delaware, Montgomery | 3 hr |
| Sep 3, 12:04 PM EDT | Areal Flood Warning | PHI | Chester | 4 hr |
| Sep 3, 2:44 PM EDT | Areal Flood Advisory | PHI | Chester | 119 min |
| Sep 3, 5:27 PM EDT | Areal Flood Warning | PHI | Delaware | 3 hr |
| Sep 3, 6:41 PM EDT | River Flood Warning | PHI | Delaware | 2 hr |
| Sep 3, 7:31 AM EDT | Flash Flood Warning | PHI | New Castle | 2 hr |
| Sep 3, 1:42 PM EDT | Special Weather Statement | PHI | Sussex | 93 min |
| Sep 3, 1:48 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 3 hr |
| Sep 3, 1:53 PM EDT | Areal Flood Advisory | PHI | Kent, New Castle | 3 hr |
| Sep 3, 2:19 PM EDT | Areal Flood Advisory | PHI | Sussex | 114 min |
| Sep 3, 2:39 PM EDT | Special Weather Statement | PHI | New Castle | 66 min |
| Sep 3, 3:14 PM EDT | Flash Flood Warning | PHI | Kent, New Castle | 4 hr |
| Sep 3, 3:25 PM EDT | Tornado Warning | PHI | Kent | 20 min |
| Sep 3, 11:27 AM EDT | Special Weather Statement | PHI | Talbot | 63 min |
| Sep 3, 11:51 AM EDT | Special Weather Statement | PHI | Cecil | 54 min |
Nearby
Special Weather Statements in New Jersey, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.